Alert archive / Maine / Wind Advisories in 2017

Wind Advisory 14, NWS Caribou, ME

December 4, 2017Hancock County, Penobscot County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Dec 4, 2017, 2:09 PM EST for Hancock County, Penobscot County, Washington County, Maine. It took effect at Dec 5, 2017, 9:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2017, 2:09 PM EST (19:09 UTC)
In effect from
Dec 5, 2017, 9:00 PM EST
Expired
Dec 6, 2017, 9:02 AM EST
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2017-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2017-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WWUS71 KCAR 041909
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
209 PM EST Mon Dec 4 2017

MEZ015-016-029-050315-
/O.NEW.KCAR.WI.Y.0014.171206T0200Z-171206T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
209 PM EST Mon Dec 4 2017

...WIND ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 7 AM EST
WEDNESDAY...

The National Weather Service in Caribou has issued a Wind
Advisory, which is in effect from 9 PM Tuesday to 7 AM EST
Wednesday.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* TIMING...Tuesday night. 

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ017-030-050315-
/O.NEW.KCAR.WI.Y.0014.171206T0400Z-171206T1500Z/
Central Washington-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Eastport, Machias, and Cherryfield
209 PM EST Mon Dec 4 2017

...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 10 AM EST
WEDNESDAY...

The National Weather Service in Caribou has issued a Wind
Advisory, which is in effect from 11 PM Tuesday to 10 AM EST
Wednesday.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* TIMING...Late Tuesday night into Wednesday morning. 

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Bloomer
8 follow-up statements
818 
WWUS71 KCAR 050013
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
713 PM EST Mon Dec 4 2017

MEZ015-016-029-051000-
/O.CON.KCAR.WI.Y.0014.171206T0200Z-171206T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
713 PM EST Mon Dec 4 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO 7 AM EST
WEDNESDAY...

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* TIMING...Tuesday night.

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ017-030-051000-
/O.CON.KCAR.WI.Y.0014.171206T0400Z-171206T1500Z/
Central Washington-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Eastport, Machias, and Cherryfield
713 PM EST Mon Dec 4 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM TUESDAY TO 10 AM
EST WEDNESDAY...

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* TIMING...Late Tuesday night into Wednesday morning.

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

VJN
891 
WWUS71 KCAR 050923
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
423 AM EST Tue Dec 5 2017

MEZ015-016-029-052000-
/O.CON.KCAR.WI.Y.0014.171206T0200Z-171206T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
423 AM EST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
EST WEDNESDAY...

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...Tonight.

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult...especially for high 
profile vehicles. Use extra caution.

&&

$$

MEZ017-030-052000-
/O.CON.KCAR.WI.Y.0014.171206T0400Z-171206T1500Z/
Central Washington-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Eastport, Machias, and Cherryfield
423 AM EST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST WEDNESDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Late tonight into Wednesday morning.

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult...especially for high 
profile vehicles. Use extra caution.

&&

$$

Norcross
184 
WWUS71 KCAR 051947
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
247 PM EST Tue Dec 5 2017

.Strong southerly winds ahead of an approaching cold front will
impact Downeast and the Bangor Metro tonight into early Wednesday
morning.

MEZ015-016-029-060800-
/O.CON.KCAR.WI.Y.0014.171206T0200Z-171206T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
247 PM EST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
EST WEDNESDAY...

* WINDS...South 20 to 30 mph with gusts up to 55 mph.

* TIMING...Tonight.

* IMPACTS...Damaging winds will blow down trees and possibly a 
  few power lines. Widespread power outages are possible. Travel 
  will be difficult...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ017-030-060800-
/O.CON.KCAR.WI.Y.0014.171206T0400Z-171206T1500Z/
Central Washington-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Eastport, Machias, and Cherryfield
247 PM EST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST WEDNESDAY...

* WINDS...South 20 to 30 mph with gusts up to 55 mph.

* TIMING...Late tonight into Wednesday morning.

* IMPACTS...Damaging winds will blow down trees and possibly a 
  few power lines. Widespread power outages are possible. Travel 
  will be difficult...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
532 
WWUS71 KCAR 060245
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
945 PM EST Tue Dec 5 2017

.Strong southerly winds ahead of an approaching cold front will
impact Downeast and the Bangor Metro tonight into early Wednesday
morning.

MEZ015-016-029-061045-
/O.CON.KCAR.WI.Y.0014.000000T0000Z-171206T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
945 PM EST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WINDS...South 20 to 30 mph with gusts up to 55 mph.

* TIMING...Overnight into Wednesday morning.

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ017-030-061045-
/O.CON.KCAR.WI.Y.0014.171206T0400Z-171206T1500Z/
Central Washington-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Eastport, Machias, and Cherryfield
945 PM EST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...Late tonight into Wednesday morning.

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

VJN
354 
WWUS71 KCAR 060247 CCA
NPWCAR

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Caribou ME
947 PM EST Tue Dec 5 2017

.Strong southerly winds ahead of an approaching cold front will
impact Downeast and the Bangor Overnight into Wednesday morning.

MEZ015-016-029-061045-
/O.CON.KCAR.WI.Y.0014.000000T0000Z-171206T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
947 PM EST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WINDS...South 20 to 30 mph with gusts up to 55 mph.

* TIMING...Overnight into Wednesday morning.

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ017-030-061045-
/O.CON.KCAR.WI.Y.0014.171206T0400Z-171206T1500Z/
Central Washington-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Eastport, Machias, and Cherryfield
947 PM EST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...Late tonight into Wednesday morning.

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

VJN
078 
WWUS71 KCAR 060801
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
301 AM EST Wed Dec 6 2017

.Strong southerly winds ahead of an approaching cold front will
impact Downeast and the Bangor Overnight into Wednesday morning.

MEZ015-016-029-061200-
/O.CON.KCAR.WI.Y.0014.000000T0000Z-171206T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
301 AM EST Wed Dec 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...This morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ017-030-061500-
/O.CON.KCAR.WI.Y.0014.000000T0000Z-171206T1500Z/
Central Washington-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Eastport, Machias, and Cherryfield
301 AM EST Wed Dec 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Until Mid morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
697 
WWUS71 KCAR 061229
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
729 AM EST Wed Dec 6 2017

MEZ015-016-029-061330-
/O.EXP.KCAR.WI.Y.0014.000000T0000Z-171206T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
729 AM EST Wed Dec 6 2017

...WIND ADVISORY HAS EXPIRED...

$$

MEZ017-030-061500-
/O.CON.KCAR.WI.Y.0014.000000T0000Z-171206T1500Z/
Central Washington-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Eastport, Machias, and Cherryfield
729 AM EST Wed Dec 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* TIMING...Until Mid morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
957 
WWUS71 KCAR 061402
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
902 AM EST Wed Dec 6 2017

MEZ017-030-061515-
/O.CAN.KCAR.WI.Y.0014.000000T0000Z-171206T1500Z/
Central Washington-Coastal Washington-
Including the cities of Calais, Grand Lake Stream, Wesley, Perry,
Princeton, Eastport, Machias, and Cherryfield
902 AM EST Wed Dec 6 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Caribou has cancelled the Wind 
Advisory.

Winds have dropped off to 15 mph with some gusts still around 30
mph. Winds are expected to continue to drop off into the
afternoon. 


$$

HEWITT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 4, 2:04 PM EST, 5 minutes earlier.

Area forecast discussion, Dec 4, 2:04 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
204 PM EST Mon Dec 4 2017

.SYNOPSIS...
High pressure will crest over the area this evening then move east
later today. An occluded front will approach from the west Tuesday
into Tuesday night and cross the area Wednesday morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
The model guidance is in good agreement through the near term
period of the forecast. A high pressure ridge will be crested
over the region at the start of the period. The will will build
east over night as a low pressure center over Lake Superior and
its associated frontal systems move east. The warm front will
move into western Maine tomorrow morning bringing a wintery mix
to northern Maine. Minor accumulations across higher elevations
of zone one, otherwise only trace amounts. The warm front will
move into New Brunswick Tuesday afternoon. Temperatures will
warm into the mid 30s across central and northern Maine, upper
30s to mid 40s Downeast. The cold front will move into
northwestern Maine around midday and will slowly move east
through the end of the period.

Loaded a blend of the GFS/GEM/NAM/ECMWF to smooth out the minor
differences in the models. Loaded NAWAVE4 for seas in the
coastal waters. Loaded windgust by factor tool. For QPF used
GFS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A strong occluded front will be pushing east ahead of a low
pressure system centered over Ontario TODO night. Rain will
spread across the area ahead of the occluded front early Tuesday
evening and winds will increase from the south in the strong
gradient between the approaching front and high pressure off to
the east. The rain may begin as some wet snow or sleet over far
northern areas early Tuesday evening. A wind advisory will be up
for Downeast zones Tuesday night with the strongest winds
expected around midnight for western Downeast areas and just
after midnight for eastern Downeast locations. The front will
push across the region early Wednesday morning. Rain will taper
off to showers Wednesday and possibly end as a brief period of
snow across northern areas followed by some clearing during the
midday and afternoon. Wednesday night will be mainly dry and
turning colder. Some flurries are possible in the higher
elevations to the west during the afternoon. Thursday will then
be partly sunny and seasonably cold and dry as low pressure
lifts to the north and high pressure slides south of the area.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A large trough of low pressure will take residence over the Midwest
and northeast late this week into next week. This will bring a cold
pattern. Initially dry weather is expected. Weak high pressure will
be across the area on Friday. A disorganized wave of low pressure
may then come through on Saturday bringing a chance for snow or some
snow showers. High pressure will bring generally dry weather Sunday
into Monday. A potentially more vigorous storm system backed by a
strong jet rounding the bottom of the trough may approach to bring
significant snow during the middle of next week. Very cold and windy
weather may follow for later next week.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
NEAR TERM: MVFR conditions at all sites at the start of the
period. Low MVFR to IFR conditions developing for FVE as the
warm front moves across the state tomorrow morning. Low MVFR to
IFR conditions will extend to CAR and PQI mid morning. Further
extending to HUL by late afternoon. BGR and BHB will remain VFR
through tomorrow morning. CIGs and VSBY will lower in the
afternoon becoming low MVFR to IFR around the end of the
period.

SHORT TERM: LIFR conditions in low clouds and rain are expected
Tuesday night into Wednesday morning with conditions improving
to VFR during the midday Wednesday. Mainly VFR conditions are
expected Wednesday night through Friday with dry weather across
the area.

&&

.MARINE...
NEAR TERM: A high pressure ridge will be crested over the area
at the start of the period. This ridge will build east as a cold
front approaches from the west. Winds and seas are forecasted to
build starting tomorrow morning. SCA level winds and seas will
exits over the waters by early afternoon tomorrow. A Gale
Warning is up start at the end of this period.

SHORT TERM: A gale warning will be up for strong south winds
Tuesday night into Wednesday morning. Winds should diminish
following the cold frontal passage on Wednesday. A SCA may be
needed Wednesday night into Thursday followed by lighter winds
in high pressure on Friday.

&&

.TIDES/COASTAL FLOODING...
High Astronomical Tides due to a Perigee full moon over the next
2 days during the noon high tides. Strong southerly onshore flow
will allow for around 1 foot surge from the Penobscot Bay north
Tuesday night into Wednesday morning. Waves will also be
building through the night with southerly exposed shorelines
expected to see waves of 8 to 10 feet. Fortunately for Hancock
county the surge and biggest waves will occur right around low
tide early Wednesday morning which will limit any coastal
flooding concerns. Further north up the coast the timing still
isn't optimal but eastern Washington county coastline will have
a better chance for some splash over issues right before high
tide on Wednesday around noon, but even here winds will be
shifting to the southwest and decreasing around 0900L. A coastal
flood statement could be needed for zone030 due to some splash
over and minor erosion issues on Wednesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from 9 PM Tuesday to 7 AM EST Wednesday for
     MEZ015-016-029.
     Wind Advisory from 11 PM Tuesday to 10 AM EST Wednesday for
     MEZ017-030.
MARINE...Gale Warning from 7 PM Tuesday to 10 AM EST Wednesday for
     ANZ050>052.

&&

Near Term...Norton
Short Term...Bloomer
Long Term...Bloomer
Aviation...Norton/Bloomer
Marine...Norton/Bloomer
Tides/Coastal Flooding...
Hazardous weather outlook, Dec 4, 5:14 AM EST, 8 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
514 AM EST Mon Dec 4 2017

MEZ001>006-010-011-031-032-051200-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
Northern Washington-
514 AM EST Mon Dec 4 2017

This Hazardous Weather Outlook is for East Central Maine...Eastern
Maine...Far Northern Maine...North Central Maine...Northern Maine
and West Central Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ015>017-029-030-051200-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
514 AM EST Mon Dec 4 2017

This Hazardous Weather Outlook is for Coastal DownEast Maine and
Interior DownEast Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

South to southwest winds could gust to 45 to 50 mph along the
Downeast coast later Tuesday night into early Wednesday in advance
of a cold front. Wind gusts of up to around 40 mph are possible
across interior Downeast areas.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-051200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
514 AM EST Mon Dec 4 2017

...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Norcross

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 3:48 AM ESTGale WatchCAR10 hr
Dec 4, 2:06 PM ESTGale WarningCAR44 hr

Nearby

Wind Advisories in Maine, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.